Alert archive / Indiana / Freeze Warnings in 2025
Freeze Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 8, 2025, 2:41 PM EDT for 39 counties in Indiana. It took effect at Apr 9, 2025, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2025, 2:41 PM EDT (18:41 UTC)
- In effect from
- Apr 9, 2025, 12:00 AM EDT
- Expired
- Apr 9, 2025, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
146 WWUS73 KIND 081841 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 241 PM EDT Tue Apr 8 2025 INZ021-028>031-035>049-051>057-060>065-067>072-090245- /O.NEW.KIND.FZ.W.0002.250409T0400Z-250409T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Montezuma, Gosport, Fairview Park, Franklin, Worthington, Martinsville, Lebanon, Mooresville, Lafayette, Greensburg, New Castle, Attica, Nashville, Union City, Linton, Clinton, Frankfort, Mitchell, West Lafayette, Bedford, Noblesville, Winchester, Zionsville, Tipton, Rushville, Vincennes, Indianapolis, Shoals, Fishers, Carmel, Bloomfield, Loogootee, Veedersburg, North Vernon, West Lebanon, Brazil, Shelburn, Crawfordsville, Jasonville, Anderson, Spencer, Greenwood, Williamsport, Washington, Columbus, Seymour, Farmersburg, Covington, Rockville, Danville, Brownsburg, Greenfield, Bloomington, Flora, Terre Haute, Muncie, Plainfield, Kokomo, Rosedale, Farmland, Greencastle, Sullivan, Shelbyville, Delphi, Parker City, and Carlisle 241 PM EDT Tue Apr 8 2025 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...All of central Indiana. * WHEN...From midnight tonight to 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 50
2 follow-up statements
421 WWUS73 KIND 090235 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1035 PM EDT Tue Apr 8 2025 INZ021-028>031-035>049-051>057-060>065-067>072-091300- /O.CON.KIND.FZ.W.0002.250409T0400Z-250409T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Parker City, Zionsville, Montezuma, Carlisle, Worthington, Danville, Jasonville, Linton, Franklin, Fairview Park, New Castle, Noblesville, Rushville, Carmel, Seymour, Winchester, West Lebanon, Indianapolis, Greencastle, Greenwood, Farmersburg, Veedersburg, Shelbyville, Lafayette, Flora, West Lafayette, Mooresville, Fishers, Bloomington, Tipton, Crawfordsville, Clinton, Attica, Union City, Rosedale, Greenfield, Loogootee, Shelburn, Gosport, Mitchell, Lebanon, Plainfield, Brownsburg, Sullivan, Spencer, North Vernon, Martinsville, Brazil, Washington, Frankfort, Rockville, Columbus, Bedford, Anderson, Delphi, Vincennes, Terre Haute, Williamsport, Covington, Bloomfield, Greensburg, Kokomo, Farmland, Shoals, Muncie, and Nashville 1035 PM EDT Tue Apr 8 2025 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 24 expected. * WHERE...Portions of central, east central, north central, south central, southeast, southwest, and west central Indiana. * WHEN...Until 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AGM
482 WWUS73 KIND 091247 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 847 AM EDT Wed Apr 9 2025 INZ021-028>031-035>049-051>057-060>065-067>072-091400- /O.EXP.KIND.FZ.W.0002.000000T0000Z-250409T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Bloomfield, Brazil, West Lebanon, Montezuma, Shelbyville, Worthington, Jasonville, Fishers, Anderson, Gosport, Linton, Shoals, Farmland, Attica, Rockville, Bloomington, Columbus, Greencastle, Rushville, Crawfordsville, Lafayette, Martinsville, North Vernon, Greenwood, Covington, Vincennes, Spencer, Union City, Greenfield, Carlisle, Clinton, Flora, Veedersburg, Zionsville, Mooresville, Lebanon, Parker City, Franklin, Washington, Loogootee, Terre Haute, Mitchell, Shelburn, Bedford, Brownsburg, Frankfort, New Castle, Winchester, Plainfield, Nashville, Greensburg, Williamsport, Kokomo, West Lafayette, Danville, Seymour, Rosedale, Muncie, Sullivan, Delphi, Carmel, Tipton, Farmersburg, Indianapolis, Fairview Park, and Noblesville 847 AM EDT Wed Apr 9 2025 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures have risen above freezing across Central Indiana, therefore the Freeze Warning will be allowed to expire. $$ CM
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 8, 12:42 PM EDT, 1 hour 59 minutes earlier. Its key messages:
- Rivers have already reached or are expected to reach moderate to major flood stage in Central and South Central Indiana, primarily in the White and East Fork White River basins
- Widespread, significant river flooding continuing through at least the next 1 to 2 weeks in some spots
- Rain arrives on Wednesday, amounts expected to be light and generally under an inch
- Warming trend this weekend
Area forecast discussion, Apr 8, 12:42 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1242 PM EDT Tue Apr 8 2025 .KEY MESSAGES... - Rivers have already reached or are expected to reach moderate to major flood stage in Central and South Central Indiana, primarily in the White and East Fork White River basins - Widespread, significant river flooding continuing through at least the next 1 to 2 weeks in some spots - Rain arrives on Wednesday, amounts expected to be light and generally under an inch - Warming trend this weekend && .FORECAST UPDATE... Issued at 1011 AM EDT Tue Apr 8 2025 Forecast is on track this morning. Temperatures continue to slowly warm so let the Freeze Warning expire. Will continue to take a look at the possibility of freezing tonight. Expect some cumulus to pop today. Adjusted sky grids as necessary. Forecast temperatures look good, so no changes needed other than tweaking the next few hours based on observations. && .SHORT TERM (Today and tonight)... Issued at 300 AM EDT Tue Apr 8 2025 High pressure continues to build in the low levels beneath strong CAA. This has led to clear skies across all of central Indiana as of 06Z, with quickly decreasing near surface temperatures. A Freeze Warning remains in affect through 14Z this morning with all of central Indiana currently at or below freezing and temperatures expected to fall into the mid 20s by the morning. As the PBL decoupled this evening, wind gusts have started to wane. Still with a modest pressure gradient over central Indiana, sustained winds will likely remain elevated for the next few hours. These greater winds will begin to die off this morning into the afternoon as winds back ahead of another shortwave. The overall airmass will remain unchanged without any strong temperature advection today, resulting in a very cool early April-day for central Indiana. Current expectation is for temperatures to only reach the mid 40s this afternoon. Thermal profiles due show a narrow near saturated layer at the top of the PBL this afternoon. This along with shallow instability will likely lead to scattered diurnal- cu in the afternoon. Overnight, winds will shift towards southerly as the wave approaches from the west. Courser grid models have trended towards a quicker onset of mid level clouds overnight of which will likely lead to a less amplified diurnal swing. For this reason, there is higher uncertainty on whether or not temperatures will fall below freezing tonight. Still, light winds and more prolonged clearing over SE portions of the area will likely lead a localized area of lower temperatures, and for areas of frost to develop in locations like Seymour, Greensburg and Columbus. Elsewhere, greater southerly winds and more prolonged cloud cover should keep temperatures in the 34-36 range significantly lowering the risk of frost formation. && .LONG TERM (Wednesday through Monday)... Issued at 300 AM EDT Tue Apr 8 2025 Relatively quiet weather awaits us during the long range despite an amplified progressive jet pattern. Our next chance of measurable precipitation occurs on Wednesday as an amplifying shortwave digs southward out of Canada. A potent low- level jet is modeled to develop ahead of this feature as it approaches Indiana, bringing warmer air and moisture northward. Combined with the forcing from the shortwave itself, isentropic ascent at the nose of this jet combined with low-level convergence should promote precipitation development Wednesday morning. Precip will be mostly rain, but enough dry air and marginally cold temps may allow for snow to mix in at onset, mainly across northern Indiana. Model soundings hint at some elevated CAPE, which may allow for some weak convection at times especially south of Indianapolis. Limited instability, moisture, and poor low-level lapse rates should keep severe potential very low. Precipitation amounts should be under an inch for most if not all locations. Ongoing river flooding will not likely be impacted much by this rainfall. A deeper trough arrives behind the departing shortwave on Thursday bringing another shot of colder air with it. Temperatures at 850mb dip as low as -5C, which isn't as cold as the current trough affecting the region. Winds do not appear to die down fully until after sunrise Friday, so ideal radiative conditions are not expected. That being said, temperatures should still drop at least into the 30s Thursday night / Friday morning, simply from cold air advection. Friday night into Saturday morning have the best radiative conditions as surface high pressure arrives with clear skies and light winds. Lows near freezing are likely with readings in the upper 20s possible in more rural areas. Ridging builds over the Plains this weekend as strong warm air advection takes hold. Temperatures rise quickly here in Indiana with highs returning to the 60s and potentially near 70 by Sunday. Strong cyclogenesis over the northern Plains early next week looks to strengthen the southwesterly flow, which may allow temps to end up warmer than guidance currently suggests. We will not deviate too much as it is still many days out. Additionally, these scenarios tend to lead to gusty winds depending on how strong the upstream low gets. && .AVIATION (18Z TAF Issuance)... Issued at 1242 PM EDT Tue Apr 8 2025 Impacts: - None Discussion: VFR conditions are expected through 18Z Wednesday. Scattered cumulus will move across the sites this afternoon. These will dissipate with loss of heating this evening, then high and mid clouds will increase overnight. Clouds will continue to thicken and lower through the VFR category into Wednesday afternoon. Patchy light rain will develop Wednesday morning but shouldn't cause any impacts then. More widespread light rain will move in Wednesday afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...50 SHORT TERM...Updike LONG TERM...Eckhoff AVIATION...50
Hazardous weather outlook, Apr 8, 11:36 AM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1136 AM EDT Tue Apr 8 2025 INZ021-028>031-035>049-051>057-060>065-067>072-091545- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 1136 AM EDT Tue Apr 8 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Flooding will continue along and near waterways through tonight. Freezing temperatures are possible again tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Significant river flooding will continue through most of next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send reports of flooding. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Freeze Warnings in Indiana, 2025Every freeze warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.